MAUDE Adverse Event Report: ANGIODYNAMICS VENACURE EVLT; POWERED LASER SURGICAL INSTRUMENT

ANGIODYNAMICS VENACURE EVLT; POWERED LASER SURGICAL INSTRUMENT
Model Number 11403002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with an evlt laser fiber.It was reported the procedure was performed on (b)(6).1 week post procedure , it was found on a follow up ultrasound that a portion of the fiber had detached and was retained inside the patient.The retained fragment was retrieved two days later via a small cut down on the great saphenous vein at the knee and then pulled out the fragment using clamps.
 
Additional Manufacturer Narrative
New information: patient information: a1, a2, a3, a4, a5, a6.Report source: g2.Related report numbers h10.Reference (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of the fiber was fractured and detached could not be confirmed since no complaint sample was returned.Without receiving product for evaluation, the root cause could not be determined.Potential root cause could be due to handling damage during transit, storage and/or device use.Manufacturing personnel 100% visually inspect devices during the packaging process.This type of fiber kink/detached damage would be noticed prior to shipment.A device history records review of the packaging/assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the instructions for use (16650393-01), which is supplied to the end user with this catalog number, states: "prior to and during use, avoid damaging the fiber by striking, stressing, or excessive bending.Do not coil the fiber tighter than a diameter of 20cm.Clinical safety and effectiveness data is not available for other fiber tip designs and diameters.Prior to and during use, avoid bending the introducer sheath and dilator as this can cause kinks and damage".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE EVLT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key22308174
Report Number1319211-2024-00026
Device Sequence Number15629616
Product Code GEX
UDI-Device IdentifierH787114030020
UDI-PublicH787114030020
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11403002
Device Lot Number5840641
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer06/24/2025
07/18/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date07/01/2025
07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexFemale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite